Advertisement

Israel Journal of Mathematics

, Volume 194, Issue 2, pp 895–906 | Cite as

Exponent of a finite group with a fixed-point-free four-group of automorphisms

  • Pavel ShumyatskyEmail author
Article

Abstract

Let e be a positive integer and G a finite group acted on by the four-group V in such a manner that C G (V) = 1. Suppose that V contains an element v such that the centralizer C G (v) has exponent e. Then the exponent of G″, the second derived group of G, is bounded in terms of e only.

Keywords

Finite Group Normal Closure Nilpotency Class Invariant Subgroup Involutory Automorphism 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    C. Acciarri and P. Shumyatsky, Fixed points of coprime operator groups, Journal of Algebra 342 (2011), 161–174.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [2]
    Yu. A. Bahturin and M. V. Zaicev, Identities of graded algebras, Journal of Algebra 205 (1998), 1–12.MathSciNetzbMATHCrossRefGoogle Scholar
  3. [3]
    S. F. Bauman, The Klein group as an automorphism group without fixed points, Pacific, Journal of Mathematics 18 (1966), 9–13.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    V. V. Belyaev and N. F. Sesekin, Periodic groups with an almost regular involutory automorphism (in Russian), Studia Scientiarum Mathematicarum Hungarica 17 (1982), 137–141.MathSciNetzbMATHGoogle Scholar
  5. [5]
    J. D. Dixon, M. P. F. du Sautoy, A. Mann and D. Segal, Analytic Pro-p Groups, London Mathematical Society Lecture Note Series 157, Cambridge University Press, 1991.Google Scholar
  6. [6]
    W. Feit and J. Thompson, Solvability of groups of odd order, Pacific Journal of Mathematics 13 (1963), 773–1029.MathSciNetGoogle Scholar
  7. [7]
    D. Gorenstein, Finite groups, Harper and Row, New York, 1968.zbMATHGoogle Scholar
  8. [8]
    R. Guralnick and P. Shumyatsky, Derived subgroups of fixed points, Israel Journal of Mathematics 126 (2001), 345–362.MathSciNetzbMATHCrossRefGoogle Scholar
  9. [9]
    P. Hall and G. Higman, The p-length of a p-soluble group and reduction theorems for Burnside’s problem, Proceedings of the London Mathematical Society, Third Series 6 (1956), 1–42.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [10]
    B. Hartley, Periodic locally soluble groups containing an element of prime order with Černikov centralizer, The Quarterly Journal of Mathematics. Oxford. Second Series 33 (1982), 309–323.MathSciNetzbMATHCrossRefGoogle Scholar
  11. [11]
    G. Higman, Groups and rings which have automorphisms without non-trivial fixed elements, Journal of the London Mathematical Society, Second Series 32 (1957), 321–334.MathSciNetzbMATHCrossRefGoogle Scholar
  12. [12]
    E. I. Khukhro, Nilpotent Groups and their Automorphisms, de Gruyter-Verlag, Berlin, 1993.zbMATHCrossRefGoogle Scholar
  13. [13]
    E. I. Khukhro, N. Yu. Makarenko and P. Shumyatsky, Frobenius groups of automorphisms and their fixed points, Forum Mathematicum (2011) DOI: 10.1515/FORM.2011.152.Google Scholar
  14. [14]
    E. I. Khukhro and P. Shumyatsky, Bounding the exponent of a finite group with automorphisms, Journal of Algebra 212 (1999), 363–374.MathSciNetzbMATHCrossRefGoogle Scholar
  15. [15]
    M. Lazard, Sur les groupes nilpotents et les anneaux de Lie, Annales Scientifiques de l’École Normale Supérieure 71 (1954), 101–190.MathSciNetzbMATHGoogle Scholar
  16. [16]
    M. Lazard, Groupes analytiques p-adiques, Publications Mathématiques, Institut de Hautes Études Scientifiques 26 (1965), 389–603.MathSciNetzbMATHGoogle Scholar
  17. [17]
    A. Lubotzky and A. Mann, Powerful p-groups. I: finite groups, Journal of Algebra 105 (1987), 484–505.MathSciNetzbMATHCrossRefGoogle Scholar
  18. [18]
    E. Romano and P. Shumyatsky, On the exponent of a finite group with a four-group of automorphisms, in Ischia Group Theory 2010: Proceedings of the Conference, (M. Bianchi, P. Longobardi, M. Maj and C. M. Scoppola eds.), World Scientific Publishing, Singapore, 2011, pp. 292–302.Google Scholar
  19. [19]
    E. Romano and P. Shumyatsky, On locally finite groups with a small centralizer of a four-subgroup, Archiv der Mathematik 97 (2011), 1–10.MathSciNetzbMATHCrossRefGoogle Scholar
  20. [20]
    P. Shumyatsky, Groups with regular elementary 2-groups of automorphisms, Algebra and Logic 27 (1988), 447–457.MathSciNetCrossRefGoogle Scholar
  21. [21]
    P. Shumyatsky, Involutory automrphisms of finite groups and their centralizers, Archiv der Mathematik (Basel) 71 (1998), 425–432.MathSciNetzbMATHCrossRefGoogle Scholar
  22. [22]
    P. Shumyatsky, Nilpotency of some Lie algebras associated with p-groups, Canadian Journal of Mathematics 51 (1999), 658–672.MathSciNetzbMATHCrossRefGoogle Scholar
  23. [23]
    P. Shumyatsky, Centralizers of involutory automorphisms of groups of odd order, Jouranl of Algebra 315 (2007), 954–962.MathSciNetzbMATHCrossRefGoogle Scholar
  24. [24]
    P. Shumyatsky and C. Sica, On groups admitting a fixed-point-free four-group of automorphisms, Journal of Group Theory 12 (2009), 401–406.MathSciNetzbMATHCrossRefGoogle Scholar
  25. [25]
    P. Shumyatsky, On the exponent of a finite group with an automorphism group of order twelve, Journal of Algebra 331 (2011), 482–489.MathSciNetzbMATHCrossRefGoogle Scholar
  26. [26]
    P. Shumyatsky, Exponent of a finite group with a four-group of automorphisms, Monatshefte für Mathematik (2011), DOI: 10.1007/s00605-011-0331-3.Google Scholar
  27. [27]
    J. G. Thompson, Finite groups with fixed-point-free automorphisms of prime order, Proceedings of the National Academy of Sciences of the United States of America 45 (1959), 578–581.MathSciNetzbMATHCrossRefGoogle Scholar
  28. [28]
    A. Turull, Character theory and length problems, in Finite and Locally Finite Groups, NATO ASI Series 471, Kluwer Academic Publ., Dordrecht-Boston-London, 1995, pp. 377–400.CrossRefGoogle Scholar
  29. [29]
    Y. M. Wang and Z.M. Chen, Solubility of finite groups admitting a coprime order operator group, Bollettino della Unione Matematica Italiana, Sezione A 7 (1993), 325–331.zbMATHGoogle Scholar
  30. [30]
    E. Zelmanov, The solution of the restricted Burnside problem for groups of odd exponent, Math. USSR Izv. 36 (1991), 41–60.MathSciNetCrossRefGoogle Scholar
  31. [31]
    E. Zelmanov, The solution of the restricted Burnside problem for 2-groups, Math. Sb. 182 (1991), 568–592.Google Scholar

Copyright information

© Hebrew University Magnes Press 2012

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of BrasiliaBrasilia - DFBrazil

Personalised recommendations